# SDR CA100708005

- Difficulty date: July 5, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Dhav DHC8*
- Aircraft time: 2,675 hours
- Engine: Pwc PW150A
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 4101910A
- Condition: Failed
- Location: Recirculation
- Part time: 3,921 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

(CAN) STRONG ODOR OF BURNING PLASTIC AND SMOKE WERE DETECTED IN COCKPIT AND CABIN BY FLT CREW RIGHT AFTER DEPARTING EWR.  THESE PERSISTED THROUGHOUT ENTIRE EVENT UNTIL SHUTDOWN.  EMERGENCY MEASURES INITIATED AND ACFT RETURNED & PAX BACK TO TERMINAL.  ACFT SECURED BY FIRE AND AIRCREW THEN TOWED TO HARDSTAND.  AIRCREW AND FIRE-RESCUE TEAM COMPLETED THROUGHOUT CHECK OF INTERIOR/EXTERIOR USING HEAT-SENSOR, NO HOT SPOTS FOUND.  MX CREW TRACKED DOWN THE SOURCE OF ODOR AND SMOKE BACK TO THE CIRCULATION FAN, ACCORDING TO MAINTENANCE TEAM THE FAN FAILED INTERNALLY WHICH INTRODUCED SMOKE AND ODOR TO THE ENVIRONMENTAL SYSTEM.  RUNS WERE CONDUCTED TO CLEAR REMAINING ODOR FROM DUCTS AND THE RECIRCULATION FAN WAS DEFERRED AS PER PORTER APPROVED MEL.  THE RECIRCULATION FAN WAS REPLACED.
